# SDR QE52003F00000

- Difficulty date: March 24, 2003
- Submitted: April 11, 2003
- Operation: Air carrier
- Aircraft: N775RD
- Make and model: Piper PA 46-350P
- Aircraft serial: 4622174
- Engine: Lyc TIO540*
- System (JASC): 2810 · Fuel Storage
- Part: Tank
- Part number: 8402917
- Condition: Leaking
- Location: Fuel Sys
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

THE TANK WAS BROUGHT FOR WELD REPAIR OF LEAKING WELD SEAMS.  THE TANK WAS SUCCESSFULLY REPAIRED AND PASSED PRESSURE TEST.  WHILE ACCOMPLISHING THE WELD REPAIR, THE DEPTH OF WELD PENETRATION OF ORIGINAL WELD WAS OBSERVED.  THE AMOUNT OF PENETRATION IS MINIMAL AT BEST.  BECAUSE THIS IS A FUEL TANK, THIS CRS BELIEVES THERE IS A POTENTIAL FOR FIRE AND CATASTROPHIC FAILURE.  I WOULD SUGGEST THAT A NDT INSPECTION BE PERFORMED TO DETERMINE THE DEPTH OF WELD PENETRATION TO ENSURE SOUND WELD JOINTS.
